Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 56, NWS Caribou, ME

September 15, 2021

NWS Caribou, ME issued this small craft advisory at Sep 15, 2021, 3:47 AM EDT. It took effect at Sep 15, 2021, 9:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2021, 3:47 AM EDT (07:47 UTC)
In effect from
Sep 15, 2021, 9:00 AM EDT
Expired
Sep 16, 2021, 1:00 AM EDT
In force
16 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

879 
WHUS71 KCAR 150747
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
347 AM EDT Wed Sep 15 2021

ANZ052-151600-
/O.NEW.KCAR.SC.Y.0056.210915T1300Z-210915T2100Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
347 AM EDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
EDT THIS AFTERNOON...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 3
  to 5 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From 9 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-151600-
/O.NEW.KCAR.SC.Y.0056.210915T1300Z-210916T0500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
347 AM EDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM
EDT THURSDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 9 AM this morning to 1 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
486 
WHUS71 KCAR 151702
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
102 PM EDT Wed Sep 15 2021

ANZ052-152100-
/O.CON.KCAR.SC.Y.0056.000000T0000Z-210915T2100Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
102 PM EDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 3
  to 5 ft expected..

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-160115-
/O.CON.KCAR.SC.Y.0056.000000T0000Z-210916T0500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
102 PM EDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 1 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
666 
WHUS71 KCAR 151931
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
331 PM EDT Wed Sep 15 2021

ANZ052-152100-
/O.CON.KCAR.SC.Y.0056.000000T0000Z-210915T2100Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
331 PM EDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 3
  to 5 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-160345-
/O.CON.KCAR.SC.Y.0056.000000T0000Z-210916T0500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
331 PM EDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 1 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
021 
WHUS71 KCAR 152001
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
401 PM EDT Wed Sep 15 2021

ANZ052-152115-
/O.CAN.KCAR.SC.Y.0056.000000T0000Z-210915T2100Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
401 PM EDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The wind and seas are below small craft advisory levels, and
therefore the small craft advisory has been cancelled. 

$$

ANZ050-051-160415-
/O.CON.KCAR.SC.Y.0056.000000T0000Z-210916T0500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
401 PM EDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and
  seas 4 to 6 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 1 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
445 
WHUS71 KCAR 152209
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
609 PM EDT Wed Sep 15 2021

ANZ050-051-160500-
/O.CON.KCAR.SC.Y.0056.000000T0000Z-210916T0500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
609 PM EDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 1 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
553 
WHUS71 KCAR 160109
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
909 PM EDT Wed Sep 15 2021

ANZ050-051-160500-
/O.CON.KCAR.SC.Y.0056.000000T0000Z-210916T0500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
909 PM EDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

* WHAT...Seas 4 to 6 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 1 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 9:35 PM EDT, 6 hours 12 minutes earlier.

Area forecast discussion, Sep 14, 9:35 PM EDT, 6 hours 12 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
935 PM EDT Tue Sep 14 2021

.SYNOPSIS...
A warm front will approach from the west overnight and lift
through the area Wednesday. A cold front crosses the region
Wednesday night followed by high pressure on Thursday, moving
east of the area on Friday. Another frontal system will approach
on Saturday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
9:35 PM update: Made some adjustments to lower the hourly
temperatures and lows a bit across the north based on the
current temperatures. In most areas the lows will likely occur
late this evening or very early Wednesday morning, and will
level off and rise a bit very late tonight as clouds increase.
Also, made some minor adjustments to the PoPs/QPF through 06Z to
slow the timing of the showers by a couple of hours. Otherwise,
no significant changes are planned at this time.

Previous discussion:
High pressure will continue to hold through this evening,
keeping skies mostly clear. Current satellite imagery shows
cirrus pushing into the area from the west, of which is
associated with the approaching surface low currently centered
over the Great Lakes. Cloud bases will begin to lower and cloud
cover increase into the overnight ahead of a warm front, which
is expected to lift across the area late tonight. Low
temperatures will be mild due to muted radiational cooling, and
lows will fall into the lower 50s Downeast and the upper 40s
across the north.

Showers will begin late tonight across the west and push into
the rest of the region by the morning. A LLJ behind the warm
front passage will increase winds aloft, and past sunrise these
winds will begin to mix towards the surface, bringing gusts to
20 mph throughout the forecast area. A cold front will approach
from the west and cross the area Wednesday afternoon. With 500
to 800 J/kg of CAPE, isolated to scattered thunderstorms are
expected, especially across the Central Highlands and Downeast.
The marine layer will provide plenty of low level stability
prior to the frontal passage, which will limit storm severity.
Still, elevated storms will be capable of producing small hail,
and given the strong LLJ aloft, once the capping breaks with the
frontal passage, gusty winds are possible with these storms as
well.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Whats left of cnvctv shwrs and tstms from the aftn will be advcg
ESE across msly Cntrl and Downeast areas of the FA mid/late Wed
eve and then slowly exiting SE of the FA late Wed ngt. With
little in the way of sig SBCAPEs left, we will not be mentioning
any enhanced tstm elements with chc tstms from 8pm onward, and
drop the mention of any thunder past mdngt. Otherwise, skies
will gradually become ptly cldy across the N hlf by late Wed
ngt. This will allow patchy fog to form ovr areas receiving
prior rnfl, with not much in the way of sfc-blyr drying with
wrly winds behind the occluded front. Ovrngt lows will be mild.

Thu and Fri attm looks to msly sunny N to ptly Sunny Cntrl and
Downeast with lgt winds and abv normal hi temps and near
seasonal low temps Thu ngt. Can't rule out patchy vly fog later
Thu ngt; something to look at a little closer in upcoming fcst
updates.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Cont'd fair with mild ovrngt lows Fri. Sat will be dry in the
morning, with a low chc of shwrs across the N in the aftn and
erly eve as a cold front with weakening upper dynamics apchs and
crosses the Rgn ovrngt Sat. Sun and Mon attm looks to be fair
and a little drier and cooler as an upper lvl ridge builds ovr
the NE US, with the next cold, nearly back door cold front from
Cntrl QB slated for late Mon Ngt or Tue Morn. With little in
the way of deep moisture to work with, any shwrs with this
feature look to be isold attm msly across the N. Tue looks to be
ptly cldy and a little cooler once again behind this front.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: VFR for all terminals late this evening. Rain moving
in will drop ceilings and visibilities to MVFR/IFR across all
terminals by Wednesday morning. LIFR possible at BGR/BHB in
heavier showers, and thunderstorms are possible beginning late
Wednesday morning. Light SE wind overnight, increasing to 10 to
15 kts with gusts to 20 kts on Wednesday. Gusty/erratic wind
in/near any thunderstorms.

SHORT TO LONG TERM: Wed Ngt Erly Thu morn MVFR clgs/vsbys with
shwrs/eve tstms for msly Cntrl and Downeast TAF sites then
patchy IFR vsbys in fog across all of the FA ovrngt into Erly
Thu morn. Lgt winds xcpt near tstms.

Late Thu - Sun...VFR all TAF sites. Isold to sct shwrs Nrn TAF
sites Sat aftn into erly eve.

&&

.MARINE...
NEAR TERM: Winds will increase to marginal SCA levels late
tonight as as a low level jet crosses the waters. Seas will
range from 3 to 5 feet tonight into Wednesday.

SHORT TO LONG TERM: Near SCA conditions Wed eve will gradually
subside Ovrngt into Thu and remain so into the weekend. Patchy
marine fog Wed Ngt will lift behind the cold front Thu morn.
Went with blended model wv guidance for fcst wvs, with wvs mstly
composed of short fetch pds of 4 to 6 sec advcg from the S. Wv
length increases to 7 to 9 sec with potentially larger wvs for
the weekend from low pres that may develop from E of the Bahamas
as it tracks well S of SE New Eng.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...AStrauser/CB
Short Term...VJN
Long Term...VJN
Aviation...AStrauser/CB/VJN
Marine...AStrauser/CB/VJN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 7:52 AM EDTSpecial Weather StatementCARAroostook38 min
Sep 15, 8:28 AM EDTSpecial Weather StatementCARPiscataquis47 min
Sep 15, 4:57 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis48 min

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.